Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Skin Rash - Medications?


  • Please log in to reply
1 reply to this topic

#1 Golden01

Golden01

    Advanced Member

  • Members
  • PipPipPip
  • 649 posts

Posted 28 June 2010 - 09:33 PM

My husband was diagnosed with PD five years ago. His symptoms are controlled reasonably well with Azilect, Amatadine, and Artane. He is faithful about eating a Mediterranean type diet and religious about his exercise (biking, strength/balance, aerobic walking). He did have a bout of hyperthyroidism about a year and a half ago that resolved after several months of treatment (we delayed getting the diagnosis as we thought his Parkinson's was getting worse - learned a valuable lesson that not everything is due to PD!).

He has developed an itchy skin rash over the past six months or so and I'm concerned maybe we've considered everything but his PD this time. His doctors (internist, movement disorder specialist, and dermatologist)don't think it's PD-related. His dermatologist is going to do a skin biopsy to look for a gluten-related skin disorder. Is there any chance the rash could be a side effect of one of his medications? He also takes CoQ10, fish oil, multivitamin, and Metamucil (with an occasional Colace). Daily, he eats a special "sauce' made from applesauce, oat bran, and prune juice to help with constipation (often has a small glass of prune juice each day too). He had re-started on creatine but thought it might have made the rash worse so stopped again. We've changed to special detergents and recently gotten a new washer (old one wasn't rinsing clothes well) to see if the rash might be just an allergic-type reaction but there's been no improvement. The new washer is great though!

As always, we appreciate your thoughtful answers and any suggestions you might have for us to consider.

Husband diagnosed in 2005-Medicines: Azilect, Artane, and Amantadine; Sister and Best Friend from Childhood also have PD


#2 Dr. Fernandez

Dr. Fernandez

    Advanced Member

  • Members
  • PipPipPip
  • 215 posts

Posted 29 June 2010 - 10:35 AM

My husband was diagnosed with PD five years ago. His symptoms are controlled reasonably well with Azilect, Amatadine, and Artane. He is faithful about eating a Mediterranean type diet and religious about his exercise (biking, strength/balance, aerobic walking). He did have a bout of hyperthyroidism about a year and a half ago that resolved after several months of treatment (we delayed getting the diagnosis as we thought his Parkinson's was getting worse - learned a valuable lesson that not everything is due to PD!).

He has developed an itchy skin rash over the past six months or so and I'm concerned maybe we've considered everything but his PD this time. His doctors (internist, movement disorder specialist, and dermatologist)don't think it's PD-related. His dermatologist is going to do a skin biopsy to look for a gluten-related skin disorder. Is there any chance the rash could be a side effect of one of his medications? He also takes CoQ10, fish oil, multivitamin, and Metamucil (with an occasional Colace). Daily, he eats a special "sauce' made from applesauce, oat bran, and prune juice to help with constipation (often has a small glass of prune juice each day too). He had re-started on creatine but thought it might have made the rash worse so stopped again. We've changed to special detergents and recently gotten a new washer (old one wasn't rinsing clothes well) to see if the rash might be just an allergic-type reaction but there's been no improvement. The new washer is great though!

As always, we appreciate your thoughtful answers and any suggestions you might have for us to consider.


Hmmmm.....I'm with his other doctors on this. I also don't think it is the PD or the PD medications that his causing the itchiness and rash. The one typical condition seen in PD sometimes is seborrheic dermatitis---somewhat greasy scaly skin, typically on the forehead and scalp. This does not seem like the rash you describe.

Yours,
Hubert H. Fernandez




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users